Alkali poisoning, first aid in case of alkali and organophosphorus poisoning.

The consequences of the toxic effects of alkalis are somewhat less common than acid poisoning, possibly due to their lesser prevalence in everyday life. More often alkali poisoning occurs through negligence when ingested with ammonia and caustic soda. 

Alkali poisoning, first aid for alkali and organophosphorus poisoning.

Alkalis make tissues loose, destroying proteins and saponifying fats. This means that alkaline burns are deeper and more serious than acid ones, since nothing interferes with the absorption and deep damage to the walls of the digestive tract (the scab does not form). With alkaline poisoning, the esophagus is primarily affected, and the acid of the gastric juice partially neutralizes the alkali, so the stomach suffers less.

. Immediately there is pain, bleeding, vomiting, profuse salivation. Possible perforation of the esophagus (the formation of an opening in its wall) or less often the stomach. The mucous mouth and red border of the lips are grayish in color, when touched (it is impossible to touch the burned areas without gloves and without special need) – soapy. On the oral mucosa, it is very difficult to distinguish burnt tissue from intact (unlike acids, when the border of the burn is clear).

These signs should be taken into account if the person providing emergency care needs to independently determine what the victim has poisoned. A few hours after alkali poisoning, collapse can develop. Blood pressure drops, the pulse quickens, the skin becomes pale, consciousness may be inhibited. Against this background, burn shock is sometimes manifested, which should be foreseen when assisting.

First aid for alkali poisoning.

Emergency assistance with alkali poisoning in almost all respects coincides with the tactics of acid poisoning, except that it is allowed to introduce into the stomach not only proteins and mucous decoctions, but also very weak solutions of acids in a small amount (100 ml of 1% citric or acetic acid in small in portions). Replenishment of blood loss, behavior during bleeding, analgesia, breathing relief – all this is carried out similarly.

If there are signs of collapse, 1 ml of a 10% caffeine solution should be injected under the skin, 30–50 ml of a 40% glucose solution should be infused intravenously (no more, since a concentrated glucose solution is highly osmotic and an excess dose can lead to cerebral edema). With a drop in blood pressure less than 90 mm RT. Art. (meaning systolic blood pressure) 60–90 mg of prednisolone is injected into a vein. The victim should be taken to the intensive care unit as soon as possible..

Organophosphate poisoning.

Organophosphorus substances are common in everyday life, agriculture and industry. They have a toxic effect on various parts of the nervous system. Careless handling and work with household chemicals, insecticides. Accidental ingestion during inappropriate storage, suicidal attempts.

Weakness, headache, dizziness, mental disorders, first anxiety, then depression of consciousness appear. Characteristic signs of poisoning are a sharp narrowing of the pupils, excessive sweating, and salivation. There may be rapid urine output, visual disturbances. Respiratory failure due to respiratory muscle weakness occurs, and abdominal pain and diarrhea appear.

First aid for organophosphate poisoning.

It is necessary to remove poison from the body as soon as possible by washing the stomach, washing the affected parts of the body with alkaline solutions (if it comes into contact with the skin). For the same purpose, laxatives are given to the victim. If he is unconscious, then you need to turn his head to the side to prevent the ingress of saliva and stomach contents into the respiratory tract.

In emergency care, an antidote should be administered intravenously or subcutaneously (0.5–2 ml of a 0.1% solution of atropine sulfate). At first, 0.5–1 mg of atropine sulfate is administered to adults, and 10 μg / kg of body weight to children. Then the drug is administered repeatedly until there are signs of dry skin and mucous membranes, a moderate increase in heart rate and dilated pupils. The injured are hospitalized in the toxicological departments of hospitals..

Based on Quick Help in Emergencies.
Kashin S.P..

Like this post? Please share to your friends:
Leave a Reply

;-) :| :x :twisted: :smile: :shock: :sad: :roll: :razz: :oops: :o :mrgreen: :lol: :idea: :grin: :evil: :cry: :cool: :arrow: :???: :?: :!:

SQL - 46 | 0.435 сек. | 4.31 МБ